Top
10
Doctor insights on: Head Tremors And Alcohol

Share
1

1
Why do essential tremors respond to alcohol? Does everyone with this condition respond to.Alcohol?

Why do essential tremors respond to alcohol? Does everyone with this condition respond to.Alcohol?

Nobody knows: The neurophysiology of both alcohol and essential tremor are both elusive. The response to ethanol and to Propranolol are distinctive features of essential tremor, but since no one knows what it truly is, the diagnosis could still be made if there's no amelioration on alcohol. Don't overtreat or worry greatly about this common illness, and good luck. ...Read more

Dr. Prem Gupta
1,116 doctors shared insights

Tremor (Definition)

A tremor is an unintentional trembling or shaking movement in a part of the body, and usually occurs in the hands. It can occur in healthy individuals, but tremors are also present in brain diseases ...Read more


2

2
So I was told I have an essential tremor and alcohol will stop the shaking but it actually makes them worse any suggestions I just want them to stop?

So I was told I have an essential tremor and alcohol will stop the shaking but it actually makes them worse any suggestions I just want them to stop?

Be skeptical: Alcohol does temporarily assist tremors, and caffeine may accentuate, but your best control measures might be Primidone for drugs, and weighted bracelets for stability without drugs. If too disabling, in rare cases, deep brain stimulation has been employed, but really a very last resort. ...Read more

3

3
Why does consumption of stimulants stop my tremors? Same with alcohol, why does it stop tremors? Is this abnormal?

Why does consumption of stimulants stop my tremors? Same with alcohol, why does it stop tremors? Is this abnormal?

Familial Tremor?: An essential or familial tremor occurs when you are trying to do something. It tends to improve with relaxation and alcohol use. I am not sure why stimulants would improve it, but the association with alcohol is well documented/reported. Typically, most tremors are worsened with stimulant use. There are better treatment options than alcohol, of course, such as beta blockers--which can help. ...Read more

4

4
Can alcohol cause insomnia, body tremors at night while trying to sleep? I have a feeling like im falling down when im asleep , thats why i get up

Can alcohol cause insomnia, body tremors at night while trying to sleep? I have a feeling like im falling down when im asleep , thats why i get up

Alcohol can : Certainly cause insomnia. The tremor may or may not be related to alcohol. Don't know how much or how often you drink but if it is causing problems in your life - it needs to be addressed. ...Read more

5

5
Checking what i told my sponsor for medical accuracy - is it mild alcohol withdrawal or anxiety to have tremors while waiting to post bond for dui?

Checking what i told my sponsor for medical accuracy - is it mild alcohol withdrawal or anxiety to have tremors while waiting to post bond for dui?

DUI: Dui is due to alcohol intoxication in which blood or breath alcohol level is over the legal limit. Shakiness can be due to anxiety. Tremors can be due to withdrawal. Please see a psychiatrist for diagnosis and treatment, and continue to follow with aa and your sponsor. ...Read more

See 2 more doctor answers
6

6
I have moderate tremors and unsteady hands that seems to worsen with alcohol use. I'm cutting back to reduce the issue, but wanted what else i can do.

I have moderate tremors and unsteady hands that seems to worsen with alcohol use. I'm cutting back to reduce the issue, but wanted what else i can do.

I don't see any med': Listed for your depression. I am wondering why a 21 year old male drinks so much. Are you being treated for your depression or are you self-medicating with alcohol? If you drink excessively for that reason - you really need to get psychiatric assistance. You need a full medical exam at this point. Sounds like you need to stop drinking - not just cut back on it. Take care. ...Read more

7

7
Does alcohol cause insomnia?Im on amitryptyline and take a glass wine and next day i couldnt sleep, can't relax its feels like tremor when try to sleep

Does alcohol cause insomnia?Im on amitryptyline and take a glass wine and next day i couldnt sleep, can't relax its feels like tremor when try to sleep

Alcohol insomnia: Yes alcohol can cause insomnia, especially as it wears off. You can get a rebound effect. Also some people get paradoxical reactions. So where a substance can relax many people, there are some people who become more anxious. And you are taking prescribed medication that could be interacting. You should speak to your prescribing doctor who will probably advise you not to drink alcohol. ...Read more

8

8
At rest & active tremors for a yr now. No drug or alcohol use except clonzapeam 0.25mg & celexa (citalopram) 10mg. Had tremors b4 starting celexa (citalopram). Clonz making it?

At rest & active tremors for a yr now. No drug or alcohol use except clonzapeam 0.25mg & celexa (citalopram) 10mg. Had tremors b4 starting celexa (citalopram). Clonz making it?

Magnesium: Fatigue, anxiety, and tremor are all symptoms of magnesium deficiency. Calcium can block the uptake of magnesium. Poor stomach acid, low 25-oh vit d, chronic stress, caffeine use, and exposure to loud noise predispose to magnesium deficiency. Topical magnesium oil and green vegetables with supplemental taurine to enhance mag uptake, stress reduction, and gentle exercise can help. ...Read more

See 1 more doctor answer
10

10
I got out of rehab for alcohol and Ativan 4 days ago. While I was in rehab I was started on neurontin 600 mg tid, abilfy 5 mg qd, vistaril 50 mg q4 hrs prn, baclofen 20 mg q hs, naltrexone 50 mg q hs. I've been having tremors and I'm very dizzy when I st

I got out of rehab for alcohol and Ativan 4 days ago. While I was in rehab I was started on neurontin 600 mg tid, abilfy 5 mg qd, vistaril 50 mg q4 hrs prn, baclofen 20 mg q hs, naltrexone 50 mg q hs.  I've been having tremors and I'm very dizzy when I st

Incomplete question: Unfortunately your question was cut off. To provide you the best response I will need to know the complete question. You are on some potent medications that might make you dizzy but don't stop without checking with a physician. You should have had a followup appointment. ...Read more